Advertisement

Communications in Mathematical Physics

, Volume 194, Issue 3, pp 675–705 | Cite as

D-Brane Bound States Redux

  • Savdeep Sethi
  • Mark Stern

Abstract:

We study the existence of D-brane bound states at threshold in Type II string theories. In a number of situations, we can reduce the question of existence to quadrature, and the study of a particular limit of the propagator for the system of D-branes. This involves a derivation of an index theorem for a family of non-Fredholm operators. In support of the conjectured relation between compactified eleven-dimensional supergravity and Type IIA string theory, we show that a bound state exists for two coincident zero-branes. This result also provides support for the conjectured description of M-theory as a matrix model. In addition, we provide further evidence that there are no BPS bound states for two and three-branes twice wrapped on Calabi–Yau vanishing cycles.

Keywords

String Theory Matrix Model Index Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • Savdeep Sethi
    • 1
  • Mark Stern
    • 2
  1. 1.School of Natural Sciences, Institute for Advanced Study, Princeton, NJ 08540, USA.¶E-mail: sethi@sns.ias.eduUS
  2. 2.Department of Mathematics, Duke University, Durham, NC 27706, USA. E-mail: stern@math.duke.eduUS

Personalised recommendations